Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 11, 2021, 5:39 PM CDT for Pecos County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- May 11, 2021, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 178 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
875 WWUS84 KMAF 112239 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 539 PM CDT Tue May 11 2021 TXZ075-112330- Pecos TX- 539 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS COUNTY UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 27 miles northwest of Sanderson. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos County. LAT...LON 3023 10280 3038 10293 3068 10255 3049 10237 TIME...MOT...LOC 2238Z 232DEG 3KT 3035 10280 $$ 80
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 2:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 11, 2:45 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Tue May 11 2021
.DISCUSSION...
WV imagery shows yesterday's Baja trough moving into central Texas,
with a line of convection along with it. This activity brought much-
needed rain to the northern and eastern Permian Basin early this
morning, w/radar estimates of over 1 1/4" STP in places. Upstream,
a minor trough is digging through the Rockies, and will give West
Texas and Southeast New Mexico another shot at rain overnight.
At the surface, yesterday's front has moved very little, but a
reinforcing shot of cold air will push it beyond the Presidio Valley
overnight. For the time being, the warm sector encompasses the
lower Trans Pecos, and this will be the focus for severe activity
again this afternoon. Mesoanalysis shows a tongue of enhanced sfc
cape along the front up into SE NM, w/around 2500 J/kg into Terrell
County. The NAM hints at a mesolow on the Stockton Plateau, so the
Pecos supercell can't be ruled out, especially under maximum
insolation down thataway. Large hail continues to be the main
threat, as steep mid-lvl lapse rates remain in play. As mentioned
above, the front will push through beyond the Presidio Valley
overnight. As it does, models hint at convection developing in
upslope flow against the higher terrain out west, then moving back
east. Thus, this looks to go from severe activity this afternoon
lower Trans Pecos to hopefully a widespread rain event overnight.
Ensembles still depict PWATs 2-3 devs above normal over the SE CWA.
Gap winds still look to manifest through KGDP, and we've issued a
warning for there.
Rain chances look good through Wednesday as winds veer back around,
to return flow Wed night/Thu, tapering off by late Wednesday
afternoon. Wednesday looks to be our coldest day, w/the lower
terrain banked in stratus and remaining in the 60s most locations.
Weak, dirty ridging follows into the weekend, w/a gradual warmup to
near-normal by Sunday/Monday.
Under this ridging scenario, there will be plenty of low level
moisture in place to work with, and very little to disperse it, so
plenty of low-chance opportunities for convection will exist
each day into next week as disturbances move through the flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 50 61 50 70 / 20 40 10 10
Carlsbad 51 65 51 75 / 20 20 10 10
Dryden 60 67 57 75 / 40 60 20 10
Fort Stockton 53 65 53 75 / 20 40 10 10
Guadalupe Pass 48 60 48 72 / 20 20 10 10
Hobbs 47 62 47 72 / 20 20 10 10
Marfa 49 68 46 78 / 20 20 10 10
Midland Intl Airport 49 61 50 72 / 20 30 10 10
Odessa 49 62 50 73 / 20 20 10 10
Wink 52 66 52 77 / 20 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 PM this evening to 9 AM MDT Wednesday
for Guadalupe and Delaware Mountains.
&&
88/44Hazardous weather outlook, May 11, 1:20 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 120 PM CDT Tue May 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 120 PM CDT Tue May 11 2021 /1220 PM MDT Tue May 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief heavy rainfall. There is a slight risk of severe storms, mainly across the lower Trans Pecos, capable of producing large hail and damaging winds. A High Wind Warning is in effect tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A High Wind Warning is in effect early Wednesday morning for Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 11, 5:17 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Tue May 11 2021
TXZ082-112300-
Terrell TX-
517 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Dryden, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2980 10180 2981 10182 2979 10182 2981 10185
2978 10193 2982 10198 2980 10199 2980 10204
2979 10204 2979 10207 2980 10214 2985 10219
2984 10222 2986 10225 2985 10226 2987 10229
3003 10227 3005 10176 2978 10176 2978 10181
TIME...MOT...LOC 2217Z 271DEG 35KT 2991 10219
87Special weather statement, May 11, 5:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 539 PM CDT Tue May 11 2021 TXZ075-112330- Pecos TX- 539 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS COUNTY UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 27 miles northwest of Sanderson. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos County. LAT...LON 3023 10280 3038 10293 3068 10255 3049 10237 TIME...MOT...LOC 2238Z 232DEG 3KT 3035 10280 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:36 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 11, 4:22 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 11, 5:14 AM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| May 11, 5:19 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:44 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:58 AM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| May 11, 7:52 AM CDT | Special Weather Statement | MAF | Borden | 38 min |
| May 11, 8:49 AM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| May 11, 2:43 PM CDT | High Wind Warning | MAF | Culberson | 19 hr |
| May 11, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| May 11, 4:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Terrell | 3 hr |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 60 min |
| May 11, 5:17 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| May 11, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 55 min |
| May 11, 6:16 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 11, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| May 11, 4:13 AM CDT | Special Weather Statement | MAF | Lea | 47 min |
| May 11, 4:46 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.